Alert archive / Florida / Tornado Warnings in 2007
Tornado Warning 19, NWS Melbourne, FL
NWS Melbourne, FL issued this tornado warning at Sep 20, 2007, 9:22 PM EDT for Lake County, Florida. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 20, 2007, 9:22 PM EDT (01:22 UTC)
- Expired
- Sep 20, 2007, 9:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Lake County, FL
The radar
The Tampa radar (KTBW), 130 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 9:41 PM EDT | TORNADO | W Leesburg, FL | SHERIFFS OFFICE RECEIVED UNCONFIRMED REPORT OF A TORNADO AT INTERSECTION OF HWY 27 AND HWY 44. NO DAMAGE OR INJURIES HAVE BEEN REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 1.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1088 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KMLB 210124
TORMLB
FLC069-210145-
/O.NEW.KMLB.TO.W.0019.070921T0122Z-070921T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
922 PM EDT THU SEP 20 2007
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* TORNADO WARNING FOR...
WEST CENTRAL LAKE COUNTY IN EAST CENTRAL FLORIDA... THIS INCLUDES
THE CITIES OF...OKAHUMPKA...AND AREAS WEST OF LAKE HARRIS
* UNTIL 945 PM EDT
* AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 2 MILES SOUTH
OF OKAHUMPKA...MOVING NORTHWEST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
OKAHUMPKA NOW.
AERAS WEST OF LAKE HARRIS THROUGH 945 PM EDT...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STRONG BUILDING ON
THE LOWEST FLOOR...IN AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.
KEEP AWAY FROM WINDOWS. GET UNDER A WORKBENCH OR OTHER PIECE OF
STURDY FURNITURE. USE BLANKETS OR PILLOWS TO COVER YOUR BODY.
EVACUATE MOBILE HOMES OR VEHICLES FOR MORE SUBSTANTIAL SHELTER. IF NO
SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS. ABANDON YOUR VEHICLE IF THE
TORNADO IS NEARBY.
LAT...LON 2870 8178 2863 8196 2869 8201 2873 8199
2894 8199 2898 8194 2899 8190
TIME...MOT...LOC 0122Z 156DEG 31KT 2875 8192
$$
151 follow-up statement
000
WWUS52 KMLB 210140
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
939 PM EDT THU SEP 20 2007
FLC069-210149-
/O.EXP.KMLB.TO.W.0019.000000T0000Z-070921T0145Z/
LAKE FL-
939 PM EDT THU SEP 20 2007
...THE TORNADO WARNING FOR WEST CENTRAL LAKE COUNTY EXPIRES AT 945 PM
EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG ROTATION 7
MILES NORTHWEST OF OKAHUMPKA WITH A SEVERE THUNDERSTORM THAT WAS
MOVING NORTHWEST AT 35 MPH. THIS STORM MAY PRODUCE A TORNADO AT ANY
TIME ACROSS AREAS WEST OF LAKE HARRIS NEAR THE SUMTER LAKE COUNTY
LINE. TAKE COVER IF YOU ARE IN THE PATH OF THIS STORM.
LAT...LON 2870 8178 2863 8196 2869 8201 2873 8199
2894 8199 2898 8194 2899 8190
TIME...MOT...LOC 0139Z 156DEG 31KT 2888 8199
$$
VOLKMERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Sep 20, 8:55 PM EDT, 27 minutes earlier.
Area forecast discussion, Sep 20, 8:55 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 855 PM EDT THU SEP 20 2007 .DISCUSSION... CURRENT/OVERNIGHT...THE DEEP LAYERED LOW PRESSURE OFF THE WEST COAST OF FLORIDA WILL NEED TO BE MONITORED AS IT MOVES SLOWLY WEST AND NORTHWEST OVERNIGHT. RADAR MOSIAC SHOWED A LARGE AREA OF STORMS AND SHOWERS ASSOCIATED WITH THE EAST GULF OF MEXICO LOW MOVING ACROSS NORTHERN LAKE AND MARION COUNTIES. STORMS IN THIS CWA HAVE PRODUCED A FEW WIND GUSTS TO 45 MPH AND HEAVY RAIN AT TIMES AND ONE STRONG STORM WITH ROTATION IN LAKE COUNTY. DEEP SOUTHERLY FLOW WILL CONTINUE TO PULL CARIBBEAN SEA MOISTURE ACROSS THE PENINSULA KEEPING RAIN CHANCE IN THE SCATTERED RANGE OVERNIGHT. && .AVIATION...SCATTERED SHOWERS AND ISOLATED LIGHTNING STORMS MOVING SOUTH TO NORTH ACROSS THE STATE OF FLORIDA. DEEP SOUTHERLY FLOW WILL FURNISH AMPLE MOISTURE FOR OVERNIGHT SHOWERS AND STORMS. LOCALLY MVFR/IFR CONDITIONS MAINLY WEST OF ORLANDO INTERNATIONAL AIRPORT. && .MARINE...CURRENT/TONIGHT...WEATHER BUOYS RECORD SOUTHEAST WINDS TO NEAR 20 KNOTS AND 5 TO 7 FOOT SEAS. PRESSURE GRADIENT OVER THE ATLANTIC WATERS DECREASE SOMEWHAT LATER TONIGHT. SOLID EXERCISE CAUTION CONDITIONS WITH SHORT PERIOD OF SCA THROUGH 06Z. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && WIMMER/VOLKMER
Hazardous weather outlook, Sep 20, 5:10 AM EDT, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 510 AM EDT THU SEP 20 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 202115- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 510 AM EDT THU SEP 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A LOW PRESSURE CENTER WILL MOVE INTO THE EASTERN GULF OF MEXICO TODAY. A DEEP LAYER WIND FLOW FROM THE SOUTH WILL PROVIDE SUFFICIENT MOISTURE FOR SCATTERED AFTERNOON SHOWERS AND STORMS TO DEVELOP. ISOLATED STORMS SHOULD FORM EARLY THIS AFTERNOON NEAR THE COAST AS THE SEA BREEZE DEVELOPS. STORMS SHOULD MOVE NORTHWARD AND PROPAGATE INLAND WHILE INCREASING IN COVERAGE THROUGH LATE IN THE DAY. A FEW STORMS COULD BECOME STRONG AND PRODUCE WIND GUSTS AROUND 40 MPH AND FREQUENT LIGHTNING. LOW LEVEL WINDS WILL BE CONDUCIVE FOR ISOLATED SHORT LIVED FUNNEL CLOUDS OR TORNADOES. ...FLOOD IMPACT... STORMS WILL MOVE NORTH AROUND 20 MPH WHICH WILL LIMIT RAINFALL AMOUNTS. HOWEVER...THERE IS A SMALL CHANCE THAT SHOWERS AND STORMS WILL MOVE REPEATEDLY OVER THE SAME AREA AND PRODUCE TWO INCH AMOUNTS OR GREATER. ...COASTAL FLOOD IMPACT... SEAS WILL SLOWLY DIMINISH BUT THE SURF ZONE WILL REMAIN HAZARDOUS. BREAKING WAVES CAN KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO RIP CURRENTS OR LONGSHORE CURRENTS. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED SHOWERS AND ISOLATED STORMS WILL MOVE QUICKLY NORTH AROUND 20 KNOTS TODAY. THERE IS A POTENTIAL FOR A FEW TO PRODUCE WIND GUSTS NEAR 35 KNOTS. ...WATERSPOUT IMPACT... THERE IS A VERY LOW...BUT DISCERNIBLE...RISK FOR WATERSPOUTS AS LOW PRESSURE OVER THE EASTERN GULF PROVIDES FAVORABLE LOW LEVEL SHEAR CONDITIONS. ...WIND AND SEA IMPACT... WINDS AND SEAS WILL GRADUALLY DIMINISH TODAY...BUT THEY WILL STILL BE MARGINALLY HAZARDOUS FOR SMALL BOATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE LOW PRESSURE CENTER WILL CONTINUE TO PUSH FURTHER INTO THE GULF OF MEXICO THROUGH SATURDAY. MOIST SOUTH TO SOUTHEAST WINDS SHOULD ALLOW FOR SCATTERED AFTERNOON STORMS ACROSS MOST OF THE AREA. ON SUNDAY AND THROUGH EARLY NEXT WEEK...HIGH PRESSURE BUILDING ALONG THE MID ATLANTIC COAST WILL BRING A MORE EASTERLY WIND FLOW...AND SHIFT THE FOCUS FOR AFTERNOON STORMS FURTHER WEST ACROSS THE PENINSULA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. LASCODY
In the hours before
Special weather statement, Sep 20, 6:06 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 606 PM EDT THU SEP 20 2007 FLZ044-045-144-202230- NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY- 606 PM EDT THU SEP 20 2007 ...STRONG THUNDERSTORMS MOVING ACROSS WESTERN ORANGE COUNTY... AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING LINE OF STRONG STORMS FROM NEAR THE ATTRACTIONS AREA ACROSS SOUTHWEST ORANGE COUNTY TO PINE HILLS AND APOPKA. THE STORMS WERE MOVING NORTHWEST AT 25 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO 45 TO 50 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. THIS STORM WILL ALSO CONTAIN FREQUENT LIGHTNING STRIKES. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. MRV
Special weather statement, Sep 20, 6:31 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 631 PM EDT THU SEP 20 2007 FLZ045-202300- ORANGE- 631 PM EDT THU SEP 20 2007 ...STRONG THUNDERSTORMS AFFECTING NORTHWEST ORANGE COUNTY... AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER OCOEE...MOVING NORTHWEST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE ORLOVISTA...LAKE APOPKA AND ZELLWOOD. THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO AROUND 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. MRV
Special weather statement, Sep 20, 6:44 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 644 PM EDT THU SEP 20 2007 FLZ045-202300- ORANGE- 644 PM EDT THU SEP 20 2007 ...FUNNEL CLOUDS POSSIBLE OVER NORTHWEST ORANGE COUNTY... AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING A FUNNEL CLOUD OR WATERSPOUT OVER LAKE APOPKA. THIS STORM WILL MOVE NORTHWEST ACROSS AREAS ALONG THE NORTH SHORE OF LAKE APOPKA THROUGH 7 PM. FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS. 15
Special weather statement, Sep 20, 7:37 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 737 PM EDT THU SEP 20 2007 FLZ144-210000- SOUTHERN LAKE COUNTY- 737 PM EDT THU SEP 20 2007 ...STRONG THUNDERSTORMS AFFECTING SOUTHERN LAKE COUNTY... AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER MASCOTTE. THE STORM WAS MOVING NORTHWEST AT 30 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND AND SNAP TREE LIMBS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. 15
Special weather statement, Sep 20, 8:16 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 816 PM EDT THU SEP 20 2007 FLZ044-144-210055- NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY- 816 PM EDT THU SEP 20 2007 ...STRONG THUNDERSTORMS AFFECTING LAKE COUNTY... AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS FROM CLERMONT TO MASCOTTE TO OKAHUMPKA...MOVING NORTHWEST AT 30 MPH. THESE STORMS WILL MOVE TOWARD LEESBURG AND ACROSS WESTERN LAKE COUNTY THROUGH 9 PM. THE PRIMARY THREAT WILL BE FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS UP TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND SOME MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. 15
Special weather statement, Sep 20, 9:09 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 909 PM EDT THU SEP 20 2007 FLZ044-144-210150- NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY- 909 PM EDT THU SEP 20 2007 ...STRONG THUNDERSTORMS AFFECTING LAKE COUNTY... AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 5 MILES NORTHEAST OF MASCOTTE. ANOTHER STRONG STORM WAS NEAR LEESBURG. THESE STORMS WILL MOVE NORTHWEST AT 35 MPH. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND AND SNAP TREE LIMBS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. THESE STORMS ALSO HAVE THE POTENTIAL TO PRODUCE FUNNEL CLOUDS. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL AMOUNTS UP TO TWO INCHEDS CAN BE EXPECTED... CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. 15
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 10:17 PM EDT | Tornado Warning | MLB | Orange | 33 min |
| Sep 20, 10:33 PM EDT | Tornado Warning | MLB | Lake | 42 min |
| Sep 20, 11:09 PM EDT | Tornado Warning | MLB | Lake | 66 min |
| Sep 21, 5:41 PM EDT | Tornado Warning | MLB | Brevard | 34 min |
Nearby
Tornado Warnings in Florida, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.